• question-icon

    Are severe fatigue and depression symptoms of premenstrual syndrome?

default
Posted on Fri, 28 Jul 2017 in Women's Health
Question: For the last 8 days I have had a lot of fatigue and been very tired and unproductive. Then the body aches, headache and depression gradually increased. My nasal passages feel very stuffed but I do not have a lot of discharge. All this along with PMS, Aaaaarrgghhh
2 days ago I noticed that I was squinting a great deal. It has come the point that I cannot see clearly at all.
Can you offer any suggestion as to what I am dealing with?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 41 minutes later
Brief Answer:
Thoughts on this

Detailed Answer:
Hello and welcome,

Here are a few thoughts:

1. The fatigue and depression may be part of the PMS. In the later years of menstruation, PMS can be worse.
2. You may have an infection that is sapping your energy. A sinus infection can cause a headache and congested sinuses.
3. Allergies and atmospheric pressure/humidity can give some of these symptoms too. An over-the-counter steroid nasal spray such as Flonase may help the stuffed nasal passages and possibly the headache.
4. While it wouldn't just come on in the past 8 days, thyroid abnormalities can cause fatigue, and can be checked with a blood test (TSH, free T4).
5. I see that you take methocarbamol which is a muscle relaxant. I don't know how long you have been taking this, but it can cause fatigue and muscle weakness sometimes.

I am not sure what to make of the squinting, but if in the past 2 days you have noticed a rapid deterioration in your vision, this is something that needs to be checked out promptly (now).

Does that help? Please let me know if I can provide further information or clarification.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 41 minutes later
I heard music playing in the distance when nothing was on in the house

Any thoughts on this?

Many thanks to you Dr. Durnbaugh for such a thorough response to my question

XXXX
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 16 minutes later
Brief Answer:
Thought on this

Detailed Answer:
Hi XXXX,

It may be that you have very good hearing and hearing something being played outside of your house. If you think that there wasn't actually music, and it wasn't a vague ear tinnitus (ringing sound), is it possible you might be having an auditory hallucination? Have you ever had anything like that before?

And how long have you been on the methocarbamol - when did you start it?
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 35 minutes later
Hi Dr. Durnbaugh

Thank you for your response.

I have been talking Methalcarbamol for about 2 years for arthritis.

Auditory hallucinations sound a bit ominous- are they neurological, psychological or physical in nature ?

I have an appointment with my PCP in the morning and thanks to your input I have been able to put together a list of symptoms and questions to address. I will also have my blood work done as you suggested, I know that I am due for a work up.

I thought for a while about having heard the "music" before and in fact I have experienced that before. I don't recall whether or not I was ill at the time. Could it coincide with my sinus problems?

Thanks to your responses I have a list of symptoms and questions for my doctor, which is very helpful.


Hello again

I just looked up auditory hallucinations- oh my... I do have Bi polar I disorder but there has never been a mention of schizophrenia. I realize that mental disorders are definitely not one size fits all. I have never heard voices, thank goodness, just some music with a Latin beat.
I will be certain to advise my psychiatrist of this as well.
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 41 minutes later
Brief Answer:
Thoughts on this

Detailed Answer:
Hi XXXX,

I'm still not sure whether what you heard was a hallucination (a situation where no one else can ever hear what you are hearing) or simply that you actually heard some music outside in the distance. The latter is possible too.

Auditory hallucinations of music rather than of voices, is often not psychiatric in origin. There is something called "Musical Ear Syndrome" but this is more common in older people who are hard of hearing.

In psychiatric auditory hallucinations, it isn't always a sign of schizophrenia, so it is in dispute whether it is a sign of mental illness. Again, though, those are usually voices rather than music.

If you have a possibility of hearing loss, I'd mention this symptom not just to the psychiatrist but maybe also to the primary doctor who can send you to an audiologist for testing.

By the way, I just looked up the methocarbamol in detail and see that a side effect (although not common) is stuffy nose. But if you have been taking that for 2 years without this symptom, the stuffy nose is more likely due to the things I mentioned above.

I'm glad you are going in to see your primary doctor tomorrow to help sort your main symptoms out. Good luck to you!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3136 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Menstruation

doctor1 MD

my menstrual cycle is delayed for 3 days last month my periods date is 15th and normally i have 29 - 32 days cycle and i have an intercourse on 6th...

doctor1 MD

Dear sir/ Madam i have an sex with my girl friend. After sex she has taken unwanted 72 but she has taken sour. Now in the first day of her...

doctor1 MD

I am writing to you for my wife who is suffering from back and leg pain. She was diagnosed with disc prolapse and we got medical advise that the...

doctor1 MD

Hi Doctor, i went to see a gynacologist because i suffer from menstrual pain. And i made some blood test, as well as vagina. And the doctor gave me...

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very...

doctor1 MD

My wife is having side and back pain sometimes mild to severe she had her gallbladder out 9 months ago not sure what could be causing it. she also...

doctor1 MD

I started menstruation last Saturday but had unprotected sex today, can I get pregnant since this is also my first menstruation after child birth?

Get personalised answers from verified doctor in minutes across 80+ specialties

140 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Bonnie Berger-Durnbaugh
  • Q - Suggest treatment for chronic hip/pelvic pain

  • Q - What causes coughing, sneezing, headaches and watery eyes?

  • Q - Suggest treatment for post nasal drainage and runny nose

  • Q - What causes foul body odor and overactive bladder while taking Trospium?

  • Q - What causes pain near the navel area?

  • Q - What causes joints pain with welts and teeth problems?

  • Q - Suggest remedy for drainage at back of throat and vomiting sensation

  • Q - Suggest treatment for pain under the clavicle

  • Q - Suggest medication for ADHD

  • Q - Suggest medication for bloating in a person with history of colitis

backtotop2